Is it normal to have Restylane ripples from the injection from my upper lip towards my nose?

I had Restylane injections 5 days ago. Some swelling has gone down but now I have Restylane induration lines where it was injected going from my upper lip toward my nose. no redness or pain. I got no post treatment instructions. What should I do?

Doctor Answers 5

Is it normal to have Restylane ripples from the injection from my upper lip towards my nose?

Thanks for your query. Swelling is common after restylane injection.  You should wait for the swelling go down even more and also try arnica as it speed ens the process. After the entire swelling has gone down and you continue to have that ripples you can show it to your treating doctor and that can be easily taken care of. Post care instruction after lip filler include:- no massage or parlor treatments for 7 days, no kissing for 7 days, drinking 3-4 liters of water a day…Hope it Helps.
All The Best


India Plastic Surgeon
4.9 out of 5 stars 132 reviews

Restylane takes time to settle

I always tell people not to be concerned over swelling/bumpiness within the first several days after a hyaluronic product has been injected.  I would give it at least 2 weeks and let it settle down before seeing the doctor.  We usually wait a month before doing any refinement of the procedure. A refinement could be removing product with hyaluronidase or adding more product if there is an area that is under corrected. But don’t be overly concerned. Even the best doctor can have a situation where there’s unevenness and that is not necessarily related to having too much product, it is often the body’s reaction to the product and the result may still turn out to be fine. You don’t want to evaluate the correction before you let all the normal swelling resolve.

Joseph A. Eviatar, MD, FACS
New York Oculoplastic Surgeon
4.7 out of 5 stars 64 reviews

Filler Treatments May All Result in TEMPORARY Swelling, Redness, Bruising, & Tenderness Lasting A Few Days

First, please relax. Treatments with injectable filler and volumizing filler agents may all give rise to temporary problems that do not negatively impact the desired, achieved aesthetic result, namely slight swelling, redness, tenderness, and bruising beginning immediately following the treatment session or the following day. These may last a few days up to a couple of weeks, and if bruising is significant even two to four weeks, especially in older patients and those on blood thinners, like aspirin or NSAIDs, etc. And, just for argument sake, should the problem actually persist, and you are unhappy with the aesthetic results of treatment, in the worst case scenario, your doctor can simply dissolve the results away with hyaluronidase.I have been treating the perioral and lip areas with fillers for over three decades now. And while, you did not provide any additional information, it does sound like you were possibly being treated for vertical lip lines (aka bar code, smoker's lines, lipstick bleeding lines) or perhaps for creating or restoring the philtrum. In either of these cases, the presence of "ripples" for a few days would hardly be surprising. Actually what I find most troubling about your concern is that  1) that your doctor did not give you aftercare instructions and did discuss with you what to expect immediately following treatment, and 2) that you did not apparently feel comfortable enough to contact the doctor who treated you to express your concerns and ask questions and felt the need to contact RealSelf doctors instead.Going forward you might consider seeking consultation with a board certified aesthetic physician and make certain to vett him/her for comfort to ask questions and receive the necessary time and information to make your aesthetic experience and easy and concern free as possible. Best of luck to you. 

Nelson Lee Novick, MD
New York Dermatologic Surgeon
4.8 out of 5 stars 24 reviews

Lip Augmentation with Fillers or Lip Implant or Fat --- Go Slow, Use Cannulas -- Reverse with Hyaluronidase If Unhappy

If you are unhappy with the filler or there are lumps/bumps please have the filler reversed.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Restylane and visibility

It may be technqiue dependent or even possibly swelling. It is best to review with you injector in person. Best of luck.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.